question-icon

What Do My Lab Test Reports Indicate?

default
Posted on Wed, 10 May 2017
Question: 64 year patient hospitalised for syncope-forgot to take morning dose of atenelol and took it in night and after one hour had syncope .(bp-168/94 mm of Hg).kindly review the attached docuemnts and please confirm what could be the cause of syncope whether it is due to atenelol or vaso vagal syncope.
doctor
Answered by Dr. Sagar Makode (46 minutes later)
Hello,
I have gone through the images which you have attached. In all probabilities, this is a vasovagal syncope due to Urination and also called as post micturition syncope. This occurs due to straining at Urination which leads to slowing of pulse rate and fall in bp leading to syncope.
He should anyway change atenolol to some other medicine like tab Telmisartan 40 mg once a day. Also, avoid straining at Urination and plenty of oral fluids avoiding dehydration. If he is having prostate problem, get it treated.
Still other cardiac causes should be rule out, for that he should get echocardiography and holter monitoring done, which will pick up if any other linked problems.
Hope this helps you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Sagar Makode

Cardiologist

Practicing since :2013

Answered : 1867 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Do My Lab Test Reports Indicate?

Hello, I have gone through the images which you have attached. In all probabilities, this is a vasovagal syncope due to Urination and also called as post micturition syncope. This occurs due to straining at Urination which leads to slowing of pulse rate and fall in bp leading to syncope. He should anyway change atenolol to some other medicine like tab Telmisartan 40 mg once a day. Also, avoid straining at Urination and plenty of oral fluids avoiding dehydration. If he is having prostate problem, get it treated. Still other cardiac causes should be rule out, for that he should get echocardiography and holter monitoring done, which will pick up if any other linked problems. Hope this helps you.